MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SPINAL S/SU 18GA 3-1/2IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SPINAL S/SU 18GA 3-1/2IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE
Model Number 405184
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle spinal s/su 18ga 3-1/2in quincke was used past the "12/2019" expiration date to "vent 20cc vials of red blood cells" while drawing them into a syringe.The defect was noticed during use.This occurred on 5 separate occasions, but the dates and/or patient information are unknown.The following information was provided by the initial reporter: "we have a lot of spinal needles (4342766) that were used (5) past the expiration date.The expiration date was 12/2019." "they were used to vent 20cc vials of red blood cells, while drawing them into a syringe.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd has not been provided with photos or samples for catalog 405184 lot 4342766 to investigate for this record.Unfortunately, as a result, bd was unable to verify the reported issue or determine a definitive root cause.In this instance, catalog 405184 lot 4342766 the expiration date started at case, shelf and top web labels/identification is december 2019.This date correspond to a five years shelf life in which bd assures sterility and material stability / functionality.Bd does not recommend the usage after 5 years as stated on product expiration date.The reported issue does not represent a single significant incident that would trigger any corrective actions at this time.Dhr was performed, in process inspections according manufacturing record bdm1112 and final quality inspection record ifm1063 passed with satisfactory results.
 
Event or Problem Description

Brand Name
NEEDLE SPINAL S/SU 18GA 3-1/2IN QUINCKE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9781536
Report Number2618282-2020-00015
Device Sequence Number3384447
Product Code BSP
UDI-Device Identifier30382904051847
UDI-Public30382904051847
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2019
Device Model Number405184
Device Catalogue Number405184
Device Lot Number4342766
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;